Alert archive / Georgia / Tornado Warnings in 2001

Tornado Warning 6, NWS Jacksonville, FL

March 15, 2001Bacon County, Georgia

NWS Jacksonville, FL issued this tornado warning at Mar 15, 2001, 9:18 AM EST for Bacon County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2001, 9:18 AM EST (14:18 UTC)
Expired
Mar 15, 2001, 9:45 AM EST
In force
27 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Bacon County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 7:00 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 151418
TORJAX
GAC005-151445-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
918 AM EST THU MAR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  BACON COUNTY IN SOUTHEAST GEORGIA
  THIS INCLUDES ALMA...

* UNTIL 945 AM EST

* AT 913 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 3 MILES SOUTHEAST OF ALMA...MOVING EAST AT 10
  MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST THURSDAY AFTERNOON
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST THURSDAY AFTERNOON
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.


$$p

ZIBURA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 9:00 AM EST, 18 minutes earlier.

Area forecast discussion, Mar 15, 9:00 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 AM EST THU MAR 15 2001

...CORRECTED HEADLINE SECTION...

WILL BE ISSUING A ZONE UPDATE TO INCLUDE WIND ADVISORY ALL ZONES. VWP
INDICATED WINDS AT 50 KNOTS AT 2 KFT. WONT TAKE MUCH FOR THESE WINDS
TO MIX DOWN. TORNADO WATCH CONTINUES UNTIL 1 PM EST FOR THE SUWANNEE
RIVER VALLEY IN NORTHEAST FLORIDA AS WELL AS SOUTHEAST GEORGIA. WILL
INCREASE POPS ONE CATEGORY FOR COUNTIES WITHIN WATCH AREA. WILL
UPDATE COASTAL WATERS FORECAST TO REMOVE SMALL CRAFT SHOULD EXERCISE
HEADLINE.

.JAX...
GA...TORNADO WATCH FOR SOUTHEAST GEORGIA UNTIL 1 PM EST.
     RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
     WIND ADVISORY ALL ZONES UNTIL SUNSET.
     SCA ALTAMAHA SOUND TO FERNANDINA BEACH TO 60 NM OFFSHORE.
FL...TORNADO WATCH FOR THE SUWANNEE RIVER VALLEY UNTIL 1 PM EST..
     WIND ADVISORY ALL ZONES UNTIL SUNSET.
     SCA FERNANDINA BEACH TO FLAGLER BEACH TO 60 NM OFFSHORE.

ZAPPE/HESS

In the hours before

Special weather statement, Mar 15, 5:36 AM EST, 3 hours 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 AM EST THU MAR 15 2001

...SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF THE AREA TODAY...

A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN FLORIDA PANHANDLE WILL
MOVE NORTHEAST TODAY. A SQUALL LINE AHEAD OF THIS LOW WILL MOVE EAST
INTO THE AREA THIS MORNING. THIS SYSTEM WILL BE BE ACCOMPANIED BY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
SEVERE. STORMS WILL AFFECT THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST
GEORGIA DURING THE EARLY AND MID-MORNING...THEN MOVE INTO EXTREME
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY LATE MORNING OR EARLY
AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND POSSIBLE TORNADOES.
STRONGEST STORMS WILL AFFECT INTERIOR SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORIDA.

IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY
HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS
ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL
AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A
CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR
SOUTHEAST GEORGIA.

SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORID	A. ADDITIONAL SPOTTER ACTIVATION MAY
BE REQUIRED BY MID-MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL
Special weather statement, Mar 15, 7:00 AM EST, 2 hours 18 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 AM EST THU MAR 15 2001

...TORNADO WATCH FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF
NORTH FLORIDA UNTIL 1 PM...

A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN FLORIDA PANHANDLE WILL
MOVE NORTHEAST TODAY. A SQUALL LINE AHEAD OF THIS LOW WILL MOVE EAST
INTO THE AREA THIS MORNING. THIS SYSTEM WILL BE BE ACCOMPANIED BY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
SEVERE. STORMS WILL AFFECT THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST
GEORGIA DURING THE EARLY AND MID-MORNING...THEN MOVE INTO EXTREME
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY LATE MORNING OR EARLY
AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND POSSIBLE TORNADOES.
STRONGEST STORMS WILL AFFECT INTERIOR SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORIDA.

IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY
HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS
ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL
AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A
CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR
SOUTHEAST GEORGIA.

SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST GEORGIA AND THE
SUWANNEE VALLEY OF NORTH FLORIDA. ADDITIONAL SPOTTER ACTIVATION MAY
BE REQUIRED BY MID-MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:02 AM ESTSevere Thunderstorm WarningJAXAtkinson58 min
Mar 15, 8:10 AM ESTSevere Thunderstorm WarningJAXCoffee65 min
Mar 15, 8:57 AM ESTSevere Thunderstorm WarningJAXAtkinson, Coffee63 min
Mar 15, 9:21 AM ESTTornado WarningJAXAppling29 min
Mar 15, 9:38 AM ESTSevere Thunderstorm WarningJAXWayne37 min
Mar 15, 9:58 AM ESTSevere Thunderstorm WarningJAXAtkinson, Clinch47 min
Mar 15, 10:08 AM ESTSevere Thunderstorm WarningJAXWare42 min
Mar 15, 10:51 AM ESTSevere Thunderstorm WarningJAXWare24 min
Mar 15, 11:02 AM ESTSevere Thunderstorm WarningJAXPierce43 min
Mar 15, 11:15 AM ESTTornado WarningJAXPierce30 min
Mar 15, 2:28 PM ESTSevere Thunderstorm WarningJAXCamden, Glynn47 min
Mar 15, 3:45 PM ESTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware45 min

Nearby

Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.